
Natan Rubin
Senior Academic
An improved bound for weak epsilon-nets in the plane
We show that for any finite point set P in the plane and ϵ > 0 there exist O(1/ϵ3/2+γ) points, for arbitrary small γ > 0, that pierce every convex set K with |K ∩ P| ≥ ϵ|P|. This is the first improvement of the bound of O (1/ϵ 2 ) that was obtained in 1992 by Alon, Bárány, Füredi and Kleitman for general point sets in the plane.
| Publication language | English |
| Pages | 224-235 |
| Publication status | Published - 30.11.2018 |
| Article Number | 8555108 |
Keywords
Arrangements of lines
Convex sets
Epsilon-nets
Piercing numbers
Transversals
VC-dimension
ASJC Scopus subject areas
General Computer Science